Alert archive / Illinois / High Wind Warnings in 2008

High Wind Warning 1, NWS Chicago, IL

May 30, 20089 counties in Illinois

NWS Chicago, IL issued this high wind warning at May 30, 2008, 10:25 AM CDT for 9 counties in Illinois. It was in force for 3 hr. 17 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 30, 2008, 10:25 AM CDT (15:25 UTC)
Expired
May 30, 2008, 12:57 PM CDT
In force
3 hr
Issued by
NWS Chicago, IL

Counties Boone County, IL, DeKalb County, IL, DuPage County, IL, Kane County, IL, Lake County, IL, Lee County, IL, McHenry County, IL, Ogle County, IL, Winnebago County, IL

What was reported inside it

TimeReportWhereRemark
May 30, 10:45 AM CDTNON-TSTM WND DMG2 Se Mchenry, ILWIND GUSTS UP TO AROUND 40 MPH WITH TREE LIMBS AND POWER LINES DOWN.
May 30, 10:50 AM CDTNON-TSTM WND GST 64Island Lake, IL
May 30, 10:55 AM CDTNON-TSTM WND DMGRockford, ILSMALL LIMBS DOWN NEAR INTERSECTION OF I90 AND BUSINESS US-20.
May 30, 10:55 AM CDTNON-TSTM WND DMGWoodstock, ILMEASURED WIND GUST OF 57 MPH WITH 4 FOOT IN DIAMETER TREE DOWN AND MULTIPLE POWER LINES DOWN.
May 30, 11:00 AM CDTNON-TSTM WND DMG6 N Marengo, ILLARGE TREE ON HOUSE WITH NUMEROUS TREES DOWN ALONG KISHWAUKEE VALLEY ROAD BETWEEN GARDEN PRAIRIE ROAD AND ILLINOIS 23.
May 30, 11:00 AM CDTNON-TSTM WND DMGWoodstock, ILTREE ON HOUSE NEAR BIRCH AND JULIE STREET.
May 30, 11:02 AM CDTNON-TSTM WND GST 51Mundelein, IL
May 30, 11:10 AM CDTNON-TSTM WND DMGLibertyville, ILTREE DOWN ON ELLIS AVENUE AT WINCHESTER RD.
May 30, 11:10 AM CDTNON-TSTM WND DMGMarengo, ILLARGE TREE DOWN NEAR FOREST ST. AND HWY 23.
May 30, 11:22 AM CDTNON-TSTM WND DMG2 E Waukegan, IL37 FT. LONG CHARTER BOAT CAPSIZED IN LAKE MICHIGAN WITH 7 PEOPLE ON BOARD. ALL WERE RESCUED A HALF HOUR LATER BY US COAST GUARD.
May 30, 11:30 AM CDTNON-TSTM WND DMGLibertyville, ILESTIMATED WIND GUST 55MPH. 30 FOOT TREE DOWN ACROSS POWER LINES NEAR RT. 137 AND DES PLAINES RIVER.
May 30, 11:32 AM CDTNON-TSTM WND DMGMarengo, ILOVERTURNED SEMI ON RT. 20 AND I90.
May 30, 11:36 AM CDTNON-TSTM WND GST 53Rochelle, ILREPORT FROM ROCHELLE AIRPORT.
May 30, 11:45 AM CDTNON-TSTM WND GST 61Gurnee, ILMEASURED AT SCHOOL MESONET.
May 30, 11:45 AM CDTNON-TSTM WND DMGWaukegan, ILESTIMATED WIND GUSTS OF 55 MPH WITH TREES AND LARGE BRANCHES DOWN NEAR LEWIS AVENUE.
May 30, 11:53 AM CDTNON-TSTM WND DMGMalta, ILTREES DOWN.
May 30, 11:55 AM CDTNON-TSTM WND GST 52De Kalb, ILMEASURED AT DE KALB AIRPORT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 3.4 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2008-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 349 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2008-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 186 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
349 J/kg
Mixed-layer CIN
-110 J/kg
Mixed-layer LCL
605 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
186 m²/s²
0-3 km storm-relative helicity
272 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KLOT 301525
NPWLOT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1025 AM CDT FRI MAY 30 2008

...STRONG WINDS ACROSS NORTHERN ILLINOIS...

.STRONG WINDS HAVE DEVELOPED ALONG THE NORTHERN EDGE OF A WEAKENING AREA
OF SHOWERS AND THUNDERSTORMS ACROSS NORTH CENTRAL AND NORTHEAST ILLINOIS.
WIND GUSTS TO 60 MPH WILL BE POSSIBLE THROUGH EARLY AFTERNOON.

ILZ003>006-008-010>012-301800-
/O.NEW.KLOT.HW.W.0001.080530T1525Z-080530T1800Z/
WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-
INCLUDING THE CITIES OF...ROCKFORD...WOODSTOCK...WAUKEGAN...
OREGON...DIXON...DEKALB...AURORA
1025 AM CDT FRI MAY 30 2008

...HIGH WIND WARNING IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON. 

SOUTH WINDS GUSTING TO 60 MPH WILL BE POSSIBLE ALONG THE NORTHERN
EDGE OF A WEAKENING AREA OF SHOWERS AND THUNDERSTORMS ACROSS NORTH
CENTRAL ILLINOIS. THESE WIND GUSTS WILL LIKELY AFFECT THE NORTHERN
SUBURBS LATE THIS MORNING AS THE AREA OF WEAKENING SHOWERS AND
THUNDERSTORMS TRACKS EASTWARD. THESE STRONG WIND GUSTS ARE
EXPECTED TO PERSIST THROUGH EARLY AFTERNOON.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

MARSILI
3 follow-up statements
000 
WWUS73 KLOT 301603
NPWLOT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1103 AM CDT FRI MAY 30 2008

...STRONG WINDS ACROSS NORTHERN ILLINOIS...

.STRONG WINDS HAVE DEVELOPED ALONG THE NORTHERN EDGE OF A
WEAKENING AREA OF SHOWERS AND THUNDERSTORMS ACROSS NORTH CENTRAL
AND NORTHEAST ILLINOIS. WIND GUSTS TO 60 MPH WILL BE POSSIBLE
THROUGH EARLY TO MID AFTERNOON.

ILZ013-014-301900-
/O.EXB.KLOT.HW.W.0001.000000T0000Z-080530T1900Z/
DUPAGE-COOK-
INCLUDING THE CITY OF...CHICAGO
1103 AM CDT FRI MAY 30 2008

...HIGH WIND WARNING IN EFFECT UNTIL 2 PM CDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 2 PM CDT THIS AFTERNOON. 

SOUTH WINDS GUSTING TO 60 MPH WILL BE POSSIBLE ALONG THE NORTHERN
EDGE OF A WEAKENING AREA OF SHOWERS AND THUNDERSTORMS ACROSS
NORTH CENTRAL ILLINOIS. THESE STRONG WIND GUSTS WILL AFFECT COOK
AND DUPAGE COUNTY THROUGH THE EARLY TO MID AFTERNOON.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

ILZ003>006-008-010>012-301800-
/O.CON.KLOT.HW.W.0001.000000T0000Z-080530T1800Z/
WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-
INCLUDING THE CITIES OF...ROCKFORD...WOODSTOCK...WAUKEGAN...
OREGON...DIXON...DEKALB...AURORA
1103 AM CDT FRI MAY 30 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON. 

SOUTH WINDS GUSTING TO 60 MPH WILL BE POSSIBLE ALONG THE NORTHERN
EDGE OF A WEAKENING AREA OF SHOWERS AND THUNDERSTORMS ACROSS
NORTH CENTRAL ILLINOIS. THESE WIND GUSTS WILL LIKELY AFFECT THE
NORTHERN SUBURBS LATE THIS MORNING AS THE AREA OF WEAKENING
SHOWERS AND THUNDERSTORMS TRACKS EASTWARD. THESE STRONG WIND
GUSTS ARE EXPECTED TO PERSIST THROUGH EARLY AFTERNOON.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

MARSILI
000 
WWUS73 KLOT 301717
NPWLOT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1217 PM CDT FRI MAY 30 2008

...STRONG WINDS ACROSS NORTHERN ILLINOIS...

.STRONG WINDS HAVE DEVELOPED ALONG THE NORTHERN EDGE OF A
WEAKENING AREA OF SHOWERS AND THUNDERSTORMS ACROSS NORTH CENTRAL
AND NORTHEAST ILLINOIS. STRONG SOUTH WIND GUSTS WILL CONTINUE
THROUGH EARLY AFTERNOON.

ILZ003>006-008-010>012-301830-
/O.CON.KLOT.HW.W.0001.000000T0000Z-080530T1800Z/
WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-
INCLUDING THE CITIES OF...ROCKFORD...WOODSTOCK...WAUKEGAN...
OREGON...DIXON...DEKALB...AURORA
1217 PM CDT FRI MAY 30 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON. 

SOUTH WINDS GUSTING TO 50 MPH WILL BE POSSIBLE ALONG THE NORTHERN
EDGE OF A WEAKENING AREA OF SHOWERS AND THUNDERSTORMS ACROSS NORTH
CENTRAL ILLINOIS AND NORTHEAST ILLINOIS. WIND GUSTS SHOULD
DIMINISH IN STRENGTH AFTER 1 PM CDT.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

ILZ013-014-301900-
/O.CON.KLOT.HW.W.0001.000000T0000Z-080530T1900Z/
DUPAGE-COOK-
INCLUDING THE CITY OF...CHICAGO
1217 PM CDT FRI MAY 30 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM CDT THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM CDT THIS
AFTERNOON. 

SOUTH WINDS GUSTING TO 50 MPH WILL BE POSSIBLE ALONG THE NORTHERN
EDGE OF A WEAKENING AREA OF SHOWERS AND THUNDERSTORMS ACROSS NORTH
CENTRAL ILLINOIS AND NORTHEAST ILLINOIS. WIND GUSTS SHOULD
DIMINISH IN STRENGTH AFTER 2 PM CDT.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

MARSILI
000 
WWUS73 KLOT 301757
NPWLOT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1257 PM CDT FRI MAY 30 2008

...WINDS DIMINISHING ACROSS NORTH CENTRAL AND NORTHEAST
ILLINOIS...

ILZ003>006-008-010>012-301900-
/O.CAN.KLOT.HW.W.0001.000000T0000Z-080530T1800Z/
WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-
INCLUDING THE CITIES OF...ROCKFORD...WOODSTOCK...WAUKEGAN...
OREGON...DIXON...DEKALB...AURORA
1257 PM CDT FRI MAY 30 2008

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS CANCELLED THE HIGH
WIND WARNING. 

WIND GUSTS HAVE DIMINISHED ACROSS NORTHERN ILLINOIS EARLY THIS
AFTERNOON. HOWEVER...SOUTH WIND GUSTS TO 40 MPH WILL REMAIN
POSSIBLE THROUGH EARLY AFTERNOON.

$$

ILZ013-014-301900-
/O.CAN.KLOT.HW.W.0001.000000T0000Z-080530T1900Z/
DUPAGE-COOK-
INCLUDING THE CITY OF...CHICAGO
1257 PM CDT FRI MAY 30 2008

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS CANCELLED THE HIGH
WIND WARNING. 

WIND GUSTS HAVE DIMINISHED ACROSS NORTHERN ILLINOIS EARLY THIS
AFTERNOON. HOWEVER...SOUTH WIND GUSTS TO 40 MPH WILL REMAIN
POSSIBLE THROUGH EARLY AFTERNOON.

$$

MARSILI

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this high wind warning went out at May 30, 6:53 AM CDT, 3 hours 32 minutes earlier.

Area forecast discussion, May 30, 6:53 AM CDT, 3 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
653 AM CDT FRI MAY 30 2008

.DISCUSSION...
300 AM CDT

MAIN FORECAST CONCERN IS SEVERE POTENTIAL TODAY.  EARLIER SPC
OUTLOOK HAD OUR ENTIRE CWA...AND MOST OF ILLINOIS...IN A MODERATE
RISK.  THE 06Z UPDATE PUSHES THE MODERATE RISK FARTHER SOUTH BUT
STILL WITHIN THE SOUTHERN HALF OF OUR CWA.  HAIL...DAMAGING
WINDS...AND TORNADOES ARE ALL POSSIBLE WITH 1500+ CAPE AND
0-6KM BULK SHEAR EXCEEDING 50KTS.

DUAL SURFACE LOWS OVER THE CENTRAL PLAINS AT 06Z...ONE IN SOUTHWEST
MINNESOTA AND THE OTHER IN CENTRAL KANSAS ALONG THE TRAILING COLD
FRONT...ARE EXPECTED TO EVOLVE INTO A SINGLE DOMINANT LOW WHICH THEN
MOVES INTO WISCONSIN BY MIDDAY.  A WARM FRONT ANALYZED AT 06Z
ACROSS CENTRAL ILLINOIS WILL BE PUSHING NORTH THROUGH THE AREA VERY
EARLY TODAY LEAVING US IN THE WARM SECTOR ALL AFTERNOON.  GFS AND
NAM BOTH INDICATE DEWPOINTS TODAY WILL CLIMB INTO THE MID 60S WHICH
WILL RIVAL YESTERDAYS HIGH TEMPERATURES.

ONGOING ELEVATED CONVECTION OVER IOWA MAY PERSIST AND MOVE INTO
PORTIONS OF OUR AREA EARLY THIS MORNING...BUT MODELS SUGGEST WEAK
CAPPING MAY DELAY SFC BASED CONVECTION UNTIL THE AFTERNOON.  THERE
IS ALSO THE POSSIBILITY THAT DEBRIS FROM THIS EARLIER ACTIVITY MAY
INHIBIT AFTERNOON CONVECTION ALTOGETHER IN SOME AREAS. THE MODERATE
RISK AREA REFLECTS THE MORE PRISTINE AIR TO OUR SOUTH.

WHILE SEVERE STORMS APPEAR TO BE THE PRIMARY THREAT TODAY...OUR
NEIGHBORS TO THE WEST HAVE A FLASH FLOOD WATCH POSTED THROUGH
MID-MORNING.  THERE IS A POTENTIAL FOR HEAVY RAINFALL IN OUR CWA AS
WELL...ESPECIALLY IN OUR NORTHWEST COUNTIES WHERE FLASH FLOOD
GUIDANCE VALUES ALSO HAPPEN TO BE LOWEST.  EVEN SO...ONE-HOUR
GUIDANCE VALUES AROUND 2 INCHES DO NOT APPEAR LIKELY TO BE EXCEEDED
ON A SCALE LARGE ENOUGH TO PROMPT A WATCH AT THIS TIME.

SURFACE WINDS BECOME WESTERLY AND OVERALL FLOW TURNS MORE ZONAL
BEHIND A WEAK COLD FRONT MOVING THROUGH TONIGHT.  DECENT SURFACE
MOISTURE WITH MID 50S DEWPOINTS REMAINS OVER THE AREA...BUT WITH
DRIER AIR ALOFT AND OVERALL SUBSIDENCE...DECISION BY PREVIOUS
FORECASTER TO REMOVE PRECIP SATURDAY SEEMS REASONABLE.

NORTHWEST FLOW DEVELOPS BY SUNDAY ACROSS THE MISSISSIPPI AND OHIO
VALLEYS AHEAD OF A BROAD RIDGE BUILDING OVER THE HIGH PLAINS.
SLIGHT CHANCE POPS FOR SUNDAY INDICATE THE POSSIBILITY THAT WEAK
SHORTWAVES EMBEDDED IN THIS FLOW COULD TRIGGER STORMS...ESPECIALLY
WITH DEWPOINTS STILL IN THE MID 50S.

EXISTING FORECAST GRIDS GENERALLY REFLECT THESE THOUGHTS...SO ONLY
MINOR CHANGES ARE PLANNED FOR FRI-SUN AND NO CHANGES AT THIS TIME
FOR THE EXTENDED.

LENNING

&&

.AVIATION...
653 AM CDT

1200 UTC TAFS...DIFFICULT FORECAST ON TAP FOR THE REGIONAL
AIRPORTS AS A FAIRLY COMPLEX WEATHER PATTERN HAS SET UP ACROSS THE
MIDWEST. THE OBVIOUS MAIN FACTOR TODAY WILL BE THE CHANCES FOR
THUNDER AND WHEN THE BEST CHANCE WILL BE. CURRENT BAND OF SHOWERS
AND THUNDERSTORMS OFF OVER LAKE MICHIGAN HAVE FLARED UP ALONG AN
OLD OUTFLOW BOUNDARY THAT ORIGINATED FROM SOME EARLIER STORMS IN
IOWA. THIS CONVECTION WILL MOVE EASTWARD AND DISSIPATE THROUGH THE
MORNING. ON THE HEELS OF THESE SHOWERS IS A MESOCYCLONE THAT HAS
BEEN RAPIDLY MOVING THROUGH EASTERN IOWA AND IS WHAT THE BULK OF
THE 12Z TAFS HANGS ON. CURRENT THINKING IS THAT THIS SYSTEM WILL
BE ABLE TO HOLD ON FOR JUST LONG ENOUGH THAT IT COMES THROUGH
NORTHERN ILLINOIS/INDIANA THIS MORNING AND STABILIZES THE
ATMOSPHERE FOR THIS AFTERNOON AND PREVENTS ANY FURTHER CONVECTION
FROM OCCURRING. IF THIS LINE OF STORMS COMPLETELY FIZZLES OUT AND
NOTHING HAPPENS ACROSS NORTHERN ILLINOIS...THEN THE CHANCES FOR
AFTERNOON STORMS DEVELOPING GREATLY INCREASES. AT THIS POINT...IT
SEEMS AS THOUGH THE BETTER OPTION IS TO GO WITH A DRY AFTERNOON
AND TO BET THE HOUSE ON THE MCS. WINDS WILL BE INCREASING THIS
MORNING...BUT MAY NOT BE AS STRONG IN THE WAKE OF THIS SYSTEM IF
THE MESOHIGH BEHIND IT REMAINS IN TACT. LATER TONIGHT...WINDS WILL
GO MORE WESTERLY AND WEAKEN AS A DIURNAL INVERSION SETS UP.

EXPECT MAINLY VFR CONDITIONS THROUGHOUT...BUT CONDITIONS WILL
DETERIORATE AS THUNDERSTORMS PASS.

HALBACH

&&

.MARINE...
224 AM CDT

MAIN CONCERN OVER THE WATERS OF LAKE MICHIGAN WILL BE MAINLY TODAY
AS A LOW PRESSURE SYSTEM TRACKS ACROSS THE CENTRAL PLAINS AND ON
UP INTO NORTHERN WISCONSIN. THUNDERSTORMS ARE EXPECTED TO DEVELOP
OUT TO THE EAST OF THIS SYSTEM...WHICH AT TIMES COULD PRODUCE SOME
LOCALLY STRONG WINDS ACROSS THE LAKE. RAIN AND STORMS HAVE ALREADY
DEVELOPED FROM WISCONSIN TRACING BACK ALL THE WAY INTO NEBRASKA.
THESE OFF AND ON STORMS ARE EXPECTED TO CONTINUE UNTIL FRIDAY
EVENING...MORESO ACROSS THE SOUTHERN HALF OF THE LAKE. OFFSHORE
WINDS WILL LIKELY BE GUSTING TO AROUND 20-25 KNOTS WITH SOME
HIGHER GUSTS POSSIBLE...PARTICULARLY WITH ANY STORMS THAT RUMBLE
THROUGH. WILL LIKELY BE GOING WITH A SMALL CRAFT ADVISORY TODAY
FOR THESE GUSTY WINDS.

HALBACH

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 6 PM CDT THIS AFTERNOON FOR LMZ740-
     LMZ741-LMZ742-LMZ743-LMZ744-LMZ745.

&&
Hazardous weather outlook, May 30, 9:53 AM CDT, 32 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
953 AM CDT FRI MAY 30 2008

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
311500-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
953 AM CDT FRI MAY 30 2008 /1053 AM EDT FRI MAY 30 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...TODAY AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

LIGHTNING AND HEAVY DOWNPOURS.
HAIL TO THE SIZE OF QUARTERS.
GUSTY WINDS TO 60 MPH.
ISOLATED TORNADOES.

  AREAS AFFECTED AND TIMING:

AN AREA OF THUNDERSTORMS ACROSS NORTHWEST ILLINOIS IS EXPECTED TO
AFFECT NORTH CENTRAL ILLINOIS AND NORTHEAST ILLINOIS FROM MID
MORNING THROUGH MID AFTERNOON...MAINLY ALONG THE INTERSTATE 80
CORRIDOR AND SOUTHWARD. THE THREAT OF SEVERE WEATHER WILL SHIFT
INTO NORTHWEST INDIANA AND FAR EAST CENTRAL ILLINOIS EARLY THIS
AFTERNOON AND PERSIST THROUGH MID TO LATE AFTERNOON. THE MAIN
THREATS THIS MORNING WILL BE LARGE HAIL AND DAMAGING WINDS.

BY LATE THIS AFTERNOON INTO THIS EVENING...THUNDERSTORMS ARE
EXPECTED TO REDEVELOP ACROSS NORTHWEST ILLINOIS AS A COLD FRONT
AND UPPER LEVEL DISTURBANCE APPROACH FROM THE WEST. SEVERE WEATHER
IS POSSIBLE LATE THIS AFTERNOON INTO THIS EVENING FOR AREAS MAINLY
NORTH OF INTERSTATE 80 WITH THIS COLD FRONT. THE MAIN THREATS LATE
THIS AFTERNOON WILL BE LARGE HAIL...DAMAGING WINDS...AND ISOLATED
TORNADOES. THE THREAT OF SEVERE WEATHER WILL DIMINISH LATE THIS
EVENING.

  DISCUSSION:

SHOWERS AND THUNDERSTORMS MOVING INTO NORTH CENTRAL ILLINOIS WILL
RESULT IN A POTENTIAL OF SEVERE WEATHER MAINLY ALONG THE
INTERSTATE 80 CORRIDOR AND SOUTHWARD THROUGH EARLY AFTERNOON
ACROSS NORTH CENTRAL AND NORTHEAST ILLINOIS. THE THREAT OF SEVERE
WEATHER WILL SHIFT EASTWARD INTO FAR EAST CENTRAL ILLINOIS INTO
NORTHWEST INDIANA EARLY THIS AFTERNOON. ADDITIONAL SEVERE
THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS FAR NORTHERN ILLINOIS
LATE THIS AFTERNOON INTO EARLY THIS EVENING...MAINLY NORTH OF
INTERSTATE 80. THE THREAT OF SEVERE WEATHER WILL DIMINISH LATE
THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NECESSARY TODAY INTO THIS EVENING.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ740>745-311500-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
953 AM CDT FRI MAY 30 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE ILLINOIS
NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE
WATERS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT.

WIND GUSTS TO 25 KNOTS WITH WAVES TO 4 FEET WILL LEAD TO
HAZARDOUS CONDITIONS FOR SMALL CRAFT. THUNDERSTORMS ALSO ARE
LIKELY TODAY. GUSTS OVER 35 KNOTS AND LARGE HAIL WILL BE POSSIBLE
NEAR THESE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-311500-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TOW RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
953 AM CDT FRI MAY 30 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE OPEN WATERS
OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS...SOME OF WHICH COULD PRODUCE HAIL AND STRONG
WINDS...ARE LIKELY TODAY...ESPECIALLY ACROSS THE LOWER PORTION OF
LAKE MICHIGAN.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

MARSILI

In the hours before

Special weather statement, May 30, 9:51 AM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
951 AM CDT FRI MAY 30 2008

ILZ010-019-301600-
LA SALLE-LEE-
951 AM CDT FRI MAY 30 2008

...STRONG STORMS PUSHING ACROSS BUREAU COUNTY...

AT 950 AM CDT...STRONG THUNDERSTORMS WERE MOVING THROUGH
BUREAU COUNTY.  THESE STORMS WILL BE ENTERING WESTERN LASALLE
AND SOUTHERN LEE COUNTIES BETWEEN 1000 AM AND 1015 AM CDT AS
THEY MOVE TO THE EAST NORTHEAST AT 40 MPH.

PERSONS IN SOUTHERN LEE AND LASALLE COUNTIES CAN EXPECT GUSTY
WINDS TO 50 MPH...HEAVY DOWNPOURS AND SMALL HAIL AS THESE DTORMS
MOVE THROUGH.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 PM CDT.

MERZLOCK

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 10:38 AM CDTSpecial Marine WarningLOT2 hr
May 30, 11:12 AM CDTSpecial Marine WarningLOT2 hr
May 30, 3:13 PM CDTSevere Thunderstorm WarningLOTFord, Iroquois, Livingston47 min
May 30, 3:31 PM CDTAreal Flood AdvisoryLOTFord, Iroquois, Lee, Livingston, Ogle, Winnebago14 days
May 30, 3:37 PM CDTSevere Thunderstorm WarningLOTFord38 min
May 30, 4:02 PM CDTSevere Thunderstorm WarningLOTIroquois58 min
May 30, 4:10 PM CDTFlash Flood WarningLOTFord, Iroquois, Livingston6 hr
May 30, 4:36 PM CDTSevere Thunderstorm WarningLOTIroquois54 min
May 30, 5:04 PM CDTSevere Thunderstorm WarningLOTDeKalb, Kane37 min
May 30, 6:13 PM CDTSevere Thunderstorm WarningLOTIroquois32 min
May 30, 6:43 PM CDTSevere Thunderstorm WarningLOTGrundy, Kankakee, Will61 min

Nearby

High Wind Warnings in Illinois, 2008Every high wind warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.